• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

Drugs

  • Print
  • Share
  • E-mail

Section Contents Menu

Drug Safety and Availability

Erratum - Volume 2, Number 2, 2009

Back to Table of Contents

Erratum: Lenalidomide and Serious Skin Reactions - Drug Safety Newsletter 2008; 1 (4); 43-6.

 

In the Summer 2008 issue of the Drug Safety Newsletter, we described a postmarket safety review of lenalidomide that identified cases of serious skin reactions, including reports of Stevens-Johnson syndrome, toxic epidermal necrolysis, and erythema multiforme (pp. 43-6).  Because the labeling for lenalidomide was recently changed, we are updating the recommendations provided in that article to clarify the severity of skin rash† that may warrant interruption or discontinuation of lenalidomide treatment (for recent revisions to lenalidomide product labeling, see Lenalidomide Product Labeling).

 

FDA encourages physicians to:

  • Avoid lenalidomide therapy in patients with a prior history of Grade 4 rash (generalized exfoliative, ulcerative, or bullous dermatitis) associated with thalidomide treatment.
  • Consider interrupting or discontinuing lenalidomide treatment if a patient develops a Grade 2 or 3 skin rash [macular or papular eruption or erythema with pruritus or other associated symptoms; localized desquamation or other lesions covering <50% of body surface area (BSA); severe, generalized erythroderma or macular, papular or vesicular eruption; or desquamation covering ≥50% BSA].
  • Discontinue and not resume lenalidomide treatment if a patient develops angioedema, a Grade 4 skin rash, an exfoliative or bullous rash, or if Stevens-Johnson syndrome or toxic epidermal necrolysis are suspected.

 

† Based on the Common Terminology Criteria for Adverse Events v3.0 (CTCAE; see http://ctep.cancer.gov/reporting/ctc.html).  

 

Back to Table of Contents